Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 143, NWS Austin/San Antonio, TX

June 10, 20084 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 10, 2008, 5:47 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 5:47 PM CDT (22:47 UTC)
Expired
Jun 10, 2008, 6:30 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:00 PM CDTTSTM WND DMG5 Se Stockdale, TXTHE WILSON COUNTY NEWS REPORTED TREES DOWN AND DAMAGE TO A FEW BARNS AND A MOBILE HOME NEAR DENHAWKEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2489 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2489 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 102247
SVREWX
TXC123-177-255-493-102330-
/O.NEW.KEWX.SV.W.0143.080610T2247Z-080610T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DEWITT COUNTY...
  EXTREME SOUTHWESTERN GONZALES COUNTY...
  NORTHERN KARNES COUNTY...
  SOUTHEASTERN WILSON COUNTY...

* UNTIL 630 PM CDT.

* AT 538 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GILLETT...
  OR 13 MILES EAST OF KOSCIUSKO...AND MOVING SOUTHWEST AT 21 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOSCIUSKO BY 615 PM CDT...
  CESTOHOWA BY 625 PM CDT...
  FALLS CITY AND 8 MILES SOUTHEAST OF POTH BY 630 PM CDT...

LAT...LON 2880 9806 2917 9821 2926 9771 2910 9763
TIME...MOT...LOC 2247Z 057DEG 18KT 2912 9777

$$
1 follow-up statement
000 
WWUS54 KEWX 102307
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT TUE JUN 10 2008

TXC255-493-102330-
/O.CON.KEWX.SV.W.0143.000000T0000Z-080610T2330Z/
WILSON TX-KARNES TX-
607 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL KARNES AND CENTRAL WILSON COUNTIES...

AT 601 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GILLETT...OR
6 MILES NORTHEAST OF KOSCIUSKO...MOVING WEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOSCIUSKO BY 615 PM CDT...
  7 MILES NORTHEAST OF POTH BY 630 PM CDT...

LAT...LON 2905 9814 2919 9813 2919 9809 2920 9808
      2920 9805 2921 9800 2922 9793 2923 9792
      2924 9777 2906 9778
TIME...MOT...LOC 2307Z 091DEG 18KT 2915 9788

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:13 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 10, 5:13 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT TUE JUN 10 2008

.UPDATE...A QUICK UPDATE TO ADJUST THE POPS UP A BIT IN OUR
SOUTHEAST COUNTIES BASED ON CURRENT RADAR DATA. NO OTHER CHANGES
WERE MADE...UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 302 PM CDT TUE JUN 10 2008/

DISCUSSION...
THIS AFTERNOON THE MCS GENERATED OUTFLOW BOUNDARY WAS MERGING WITH
THE SEA-BREEZE BOUNDARY JUST EAST OF LAVACA AND DEWITT COUNTIES.
THE BOUNDARY MERGER WAS GENERATING SHOWERS AND THUNDERSTORMS OVER
THE COASTAL PLAINS. WE WILL INCLUDE CHANCE POPS FOR THIS EVENING
ACROSS LAVACA...DEWITT AND KARNES COUNTIES. THE FAMILIAR PATTERN
OF LATE NIGHT AND MORNING LOW CLOUDINESS WILL CONTINUE DUE TO THE
PERSISTENT LOW LEVEL FLOW OFF THE GULF OF MEXICO.

WE WILL CONTINUE WITH A PERSISTENCE FCST THROUGH THE REMAINDER OF
THIS WEEK. UPPER LEVEL RIDGING ACROSS SOUTH TEXAS AND NORTHERN MEXICO
WILL PREVAIL RESULTING IN THE CONTINUATION OF ABOVE NORMAL TEMPERATURES.
THE GFS/MEX MOS GUIDANCE STILL HAS A 2 TO 4 DEGREE COOL BIAS FOR
AFTERNOON HIGHS AND A 1 TO 2 DEGREE COOL BIAS FOR OVERNIGHT LOWS
AND FCST TEMPS HAVE BEEN ADJUSTED ACCORDINGLY. THE DRY WEATHER
WILL CONTINUE WITH ONLY ISOLATED CONVECTION POSSIBLE ACROSS OUR
SOUTHEAST COUNTIES ASSOCIATED WITH THE INLAND MOVING SEA-BREEZE.
RIDGING ALOFT WILL LIKELY SHUNT ANY NORTHWEST FLOW MCSS TO THE
EAST OF OUR CWFA WHILE DEFLECTING ANY EASTERLY WAVES TO THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 100  78 100  78 /  10   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  75  98  75  98  75 /  10  -    0   0  -
DEL RIO INTL AIRPORT           77  98  77  98  77 /  -    0   0   0   0
SAN ANTONIO INTL AIRPORT       76  97  76  97  76 /  10   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/02
Hazardous weather outlook, Jun 10, 5:06 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT TUE JUN 10 2008

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 10, 4:38 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT TUE JUN 10 2008

TXZ224-225-102345-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE
438 PM CDT TUE JUN 10 2008

...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA
INTO DEWITT COUNTIES...

A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM
CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT
COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO
NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL.
THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR
FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF
WATER CAN BE EXPECTED. GUSTY SURFACE WINDS TO 40 MPH ARE ALSO
POSSIBLE.
Special weather statement, Jun 10, 4:38 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT TUE JUN 10 2008

TXZ224-225-102345-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE
438 PM CDT TUE JUN 10 2008

...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA
INTO DEWITT COUNTIES...

A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM
CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT
COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO
NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL.
THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR
FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF
WATER CAN BE EXPECTED. DANGEROUS LIGHTNING AND GUSTY SURFACE WINDS
TO 40 MPH ARE ALSO POSSIBLE.
Local storm report, Jun 10, 5:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT TUE JUN 10 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     16 S HALLETTSVILLE      29.21N  96.94W
06/10/2008                   LAVACA             TX   LAW ENFORCEMENT

            TWO LARGE TREES BLOWN DOWN NEAR HWY 77A AND CO RD 444

&&

EVENT NUMBER 00181

JPB
Local storm report, Jun 10, 5:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT TUE JUN 10 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     8 SE CUERO              29.01N  97.19W
06/10/2008                   DEWITT             TX   LAW ENFORCEMENT

            ROOF BLOWN OFF CAMP HOUSE

&&

EVENT NUMBER 00182

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.